Wednesday, March 13, 2013

Drug Interactions

Howdy-ho Readers!

      Now I originally was going to start this post in a piss-poor mood because I think im done with my current doctor. I was going to rant and rave about his methods, bedside manner, and understanding of thyroid conditions. Instead I decided to write this small passive-aggressive side note and skip on to the real subject :)

      Recently, I had alot of lower stomach issues. The doctor, not sure if it was bacterial or viral, decided to put me on strong antibiotics anyway. Well instead of making me feel better, I feel exceptionally worse. Now, being the genius I am, it took me a couple of days to realize that maybe I was having some drug interactions, instead of a drug reaction.

     Sure enough, CIPROFLOXACIN (the heavy antibiotic) can reduce the effects of levothyroxine. Everything im about to write down is parahrasing from So take my warning with a grain of salt. Ciprofloxacin interrupts gastrointestinal absorption of levothyroxine. It is recommended that there should be  a 6 hour gap between the medications.  Then, of course, ciprofloxacin is suppose to be taken every 12 hours. So unless your up around midnight this is all a sticky wicket.

     Anywho, I know now that was im feeling is the same as before I was on medication for my thyroid. I am super tired, things don't feel right in my chest, and my body is achy.

      Be warned people. Check drug interactions for yourself because doctors don't always know/ think to look into it.


Friday, March 1, 2013

Turning to Homeopathic and Updates

Howdy-ho Everyone!

     Well I've been lowered further to .075MG and the doctor loves my results. I have a horrible memory for numbers, but he has mailed me the new results.

     Personally, some joint pain has returned and good old fatigue is creeping back. Which goes to show numbers are just a basic measurement and everybody is a unique little snowflake. The reason we lowered my medications was due to heart palpitations I was experiencing. For a week all was well and dandy, than on a trip to the east coast they started up again. While in our hotel room I found out Citalopram, the anxiety medication I was on, can cause heart palpitations!

     Well damn! Guess how quickly I decided to ween myself off that fun pill of trouble? So now I'm about two weeks from being off it completely. Next on my hit-list is my Nexium for GERD/Acid Reflux.

     I'm tired of putting all these synthetic chemicals in my body with their own adverse side effects. For the time being, I have no desire to get off my thyroid medication. But everything else - probably gonna go! My next post will be on some homeopathic examples and better lifestyle choices.

     As for updates, my side bar is out of date with all the thyroid blogs and websites out there. If you personally read this blog, and would like a link to your own thyroid related page, please send me a link either in a private message or a comment below and I will get on that :) I prefer if your blog is somewhat upbeat. Life is already full of ups and downs and I would prefer linking resources that can instill a sense of hope and/or encouragement.